Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 365, NWS St. Louis, MO

August 7, 2000Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2000, 7:03 PM CDT for Warren County, Missouri. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 7, 2000, 7:03 PM CDT (00:03 UTC)
Expired
Aug 7, 2000, 8:00 PM CDT
In force
57 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Warren County, MO

The radar

The St Louis radar (KLSX), 48 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 7:30 PM CDTThunderstorm Wind 51 EWarrenton, MOAmateur radio spotters reported trees down alone Route W just north of Interstate 70.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 6:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1773 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 080004
SVRSTL
MOC219-080100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 800 PM CDT

* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF WARRENTON...MOVING 
  EAST SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE PATH...
  WARRENTON
  TRUESDALE
  WRIGHT CITY

THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROMM OUTSIDE WALLS AND WINDOWS.

LAT...LON 3898 9126 3885 9128 3882 9140 3873 9144
          3856 9098 3888 9096 3889 9112

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:45 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 7, 3:45 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT MON AUG 7 2000

ZNS ARE OUT WITH NEW WW FOR WRN PTN OF CWFA.  MAIN CONCERNS AGAIN
THIS PCKG WL BE CNVCTV TRENDS OVR THE NEXT 60H WITH MAIN FOCUS ON
THE NEXT 24-30H.

SFC A BIT COMPLEX ATTM WITH SVRL BNDRYS PRESENT IN STLT AND SFC
DATA.  OLD FNT LKS LIKE IT IS DRAPPED FM ARND MKC-COU-STL VCNTY
WHILE ANOTHER OUTFLOW BNDRY IS LCTD OVR FAR SRN MO.  AMS ACRS MOST
OF THE RGN IS VERY UNSTBL...SPCLY NRN MO WHICH HAS SEEN BEST HTG
TDA.  STRMS CURRENTLY FIRING FM NW OK THRU ERN KS INTO NW MO
OCCURING IN ADVANCE OF SHRTWV/VORT AXIS AND WITHIN RICH MID LVL
MOIST PUME EVIDENT IN WATER VAPOR IMAGERY.  MDLS INDCTG THIS AXIS TO
SHIFT MORE EWD OVR THE NEXT 24H.  THIS WL OCCUR AS LL FLOW/LLJ BACKS
A LTL THIS EVNG THEN VEERS AGAIN TO MORE WSWLY AND INCRS LATER TNGT
INTO TUE MRNG.  ALL THE MDLS SHWG PLUME OF VERY MOIST MID LVL AIR
WITH K INDICES AOB 40...LRG SCALE SCALE MID LVL UVV... AND 30+ KT
WSW LLJ FOCUSING WARM MOIST UNSTBL LOWER TROP AIR AND LIFT INTO I-70
COORIDOOR LATER TNGT.  QUICK LK AT NEW 18Z ETA EVEN MORE THREATENING
LKG THAN 12Z MDLS.  HV MENTIONED HVY RN POTNTL INTO THE ZNS.  ALSO
NOTIFIED RFCS/HPC ABT CONCERN FOR LACK OF DAY1 QPF.  ZN OF BEST FRCG
TO SHIFT INTO SE MO/SRN IL DURING THE MRNG TMW IN CONCERT WITH
VEERING LLJ.

MOIST WSW LOW-MID LVL FLOW CONTS ACRS THE CWFA TUE NGT INTO WED BUT
HARD TO PICK GD FOCUS WITH LACK OF APPARENT LL BNDRIES.  CUD HV
REPEAT OF NOCTURNAL ELEVATED ACTVTY DURING OVERNIGHT PD LASTING INTO
MID MRNG LIKE LAST FEW DAYS.

WL STAY AWAY FM THREATENING HEAT/ADVSRY UNTIL IT BCMS MORE
APPARENT.  CLDS/PCPN SQUAS(HED THREAT TDA...AND THAT LOOKS LIKE THE
CASE AGAIN TMW.  WL NEED TO TAKE A CLOSER LK FOR WED...BUT NMRS
CAVEATS CUD HAMPER IT.

.STL...NONE
GLASS

In the hours before

Special weather statement, Aug 7, 3:25 PM CDT, 3 hours 38 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM AM CDT MON AUG 7 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
REGION THIS AFTERNOON AND TONIGHT.  SOME CITIES INCLUDED IN THE
SLIGHT RISK THREAT ARE...COLUMBIA...JEFFERSON CITY...ST LOUIS
...HANNIBAL AND QUINCY.

EMERGENCY MANAGERS AND STORM SPOTTERS GROUPS MAY NEED TO BE
ACTIVATED THIS AFTERNOON AND TONIGHT.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PARTS OF CENTRAL
AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:18 PM CDTSevere Thunderstorm WarningLSXSaint Charles57 min
Aug 7, 7:39 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole51 min
Aug 7, 7:39 PM CDTSevere Thunderstorm WarningLSXAudrain51 min
Aug 7, 8:08 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis52 min
Aug 7, 8:14 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery, Osage61 min
Aug 7, 8:16 PM CDTSevere Thunderstorm WarningLSXWarren44 min
Aug 7, 8:29 PM CDTSevere Thunderstorm WarningLSXFranklin61 min
Aug 7, 8:46 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles44 min
Aug 7, 9:13 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis47 min
Aug 7, 10:06 PM CDTFlash Flood WarningLSXBoone, Callaway, Moniteau5 hr
Aug 7, 10:13 PM CDTSevere Thunderstorm WarningLSXBoone47 min
Aug 7, 10:40 PM CDTSevere Thunderstorm WarningLSXCallaway50 min
Aug 7, 11:01 PM CDTSevere Thunderstorm WarningLSXMoniteau44 min
Aug 7, 11:09 PM CDTSevere Thunderstorm WarningLSXOsage51 min
Aug 7, 11:22 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery38 min
Aug 8, 1:07 AM CDTSevere Thunderstorm WarningLSXBoone38 min
Aug 8, 1:55 AM CDTFlash Flood WarningLSXBoone, Callaway, Moniteau5 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.